Amoxicillin is related to penicillin. Picture: Pixabay
Amoxicillin is related to penicillin. Picture: Pixabay

Woman rushed to ER after oral sex goes horribly wrong

By Marchelle Abrahams Time of article published Mar 13, 2019

Share this article:

What's the worst thing that could happen during sex? We've heard horror stories from the ER, thanks to reality TV, and some cases of heart attacks. 

But this one is something new - a woman in Spain developed a severe allergic reaction after performing a sexual act. And it may have been triggered by her partner's semen, according to a report on Live Science.

According to news reports, the 31-year-old broke out in hives and experienced vomiting and difficulty breathing after engaging in oral sex with her male partner. She was immediately rushed to hospital.

The woman wasn't taking any medications and hadn't eaten any unusual foods that might cause her to have such severe symptoms. So what had triggered the reaction? It all came down to an antibiotic called amoxicillin, which her partner had been taking for an ear infection.

Amoxicillin is related to penicillin, which she happens to be allergic to.

The case report authors said it's likely that her allergic reaction was triggered by amoxicillin that had concentrated in her partner's semen - something she was exposed to during oral sex.

Share this article:

Related Articles